Jump to content


Photo

Problems With Stilumants - Inconsistent Effects.


  • Please log in to reply
4 replies to this topic

#1 BinaryNation

BinaryNation

    Member

  • Members
  • 1 posts

Posted 04 May 2013 - 01:35 PM

I've been taking Xyrem 3.75g twice a night which has helped with my sleep to where I sleep 8 hours a day and not sleep through my alarms and not for 14 hours. However, I still feel lethargic, sluggish, and have cognitive problems (slow thinking, memory issues). In addition to having narcolepsy I also have adhd, am bi-polar, and have digestion issues.

I've seen a few different doctors and I was first given modafinil which I found out I'm allergic to after taking the first pill snd have not taken it since. I've also been given methylphenidate, amphetamines, dextroamphetamines, and lisdexamfetamine (Vyvanse). With all of them I've had inconsistent effects with time release versions, taking them on an empty stomach and waiting at least a half hour before eating anything, it can take 45 minutes to 3 hours before I feel their effects, then sometimes they don't feel as strong, and their effects wear off anywhere from 5 hours after taking them to 12 hours.

As for side effects with all of them I have visual disturbances (Trails, tracers, shadows...). On methylphenidate I've noticed I day dream more, hyperfocus on things I'm working on slowing my performance (a big problem at work!), and get muscle twitches and cramps. With all the *amines I sometimes get tremors, clench my jaw, and become argumentative (again a problem at work) more so with amphetamines. As for the tremors I've been able to control them by snacking on a granola bar or a power bar, and taking b-vitamins helps control the jaw clenching.

Does any one else have similar issues with the time release versions like I do? I was also wondering if anyone else taking dextroamphetamine would mind sharing your doses?

#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,308 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 04 May 2013 - 11:13 PM

Unfortunately, that's kinda just the joy of stimulants :/



#3 2Tired4This

2Tired4This

    Member

  • Members
  • 46 posts
  • Gender:Male
  • Location:Arizona
  • Interests:Is it weird that I had to change this field a little once I started my Meds? XD Now im more interested in computers, science, social-sciences, space, and the mechanics of cars more than i'm interested in girls.

Posted 05 May 2013 - 01:49 AM

Yeah these aren't problems, that's just how they work haha. You can't expect it to just make everything better. Your stimulants aren't meant to kick in as soon as you take them. You should snort them if you really wanted that effect. (joking) 

 

I take 200mg modafinil and 15mg dextroamphetamine in the morning and 15mg dextroamphetmaine around lunch. I wakeup at 5 and have lunch around 11:00 so this keeps me going until about 3-4 p.m. I often see things out of the corner of my eye and often feel like things are way too bright when I take my meds. Some people get more aggressive when they take stimulants, which is what you might be experiencing. My biggest problem is eating. There's just no appetite. Initially I couldn't even stomach a full meal because of my stomach shrinking after not eating so much. Eventually I adapted. I do find myself nervously shaking my leg or constantly twirling my pen or tapping on the desk with my fingers, but it's nothing serious. I get the muscle twitches too.

 

Really these are all very minor problems that I would take any day compared to the fatigue. Getting nothing done < Symptoms of Stimulants. I will take what I can get when it comes to being productive. 



#4 lkl

lkl

    Member

  • Members
  • 61 posts
  • Gender:Female

Posted 05 May 2013 - 02:35 AM

I take immediate release dexamphetamine 15mg at 6:30am (then I go back to sleep for 1 hour, so that when I have to get up, it has started working); 10mg at 9:30am and 7.5mg at 12:30pm. I still constantly feel tried, but it has certainly helped me to be more awake and alert than without it. I also have to have planned naps at 12:30pm and 5:30pm. My degree of sleepiness can be variable too, even when I don't seem to change anything.

 

I get a bit of a dry mouth and jaw discomfort with it. My appetite is reduced as well, and I lost a bit of weight at the start, but it has stabilized now, as a just remember to eat regularly. Like 2Tired4This, I feel that for me, these things are less problematic than the overwhelming sleepiness is.

 

My doctor said I could go up to 40mg as a total daily dose, but when I did that, it seemed to disrupt my nighttime sleep (even though the beneficial effect had wore off hours before bedtime), and make me more tired after a day or two.



#5 doinmdarndest

doinmdarndest

    Member

  • Banned
  • 156 posts
  • Gender:Male
  • Location:n california
  • Interests:construction kayaking bowling cool old stuff my wonderful little blonde gal

Posted 05 May 2013 - 01:44 PM

yeah getting nothing done < stimulant symptoms. my sentiments exactly. it's taken decades, but i've managed to pretty much phase out things like paranioa from amphetamine. took a few falls along the 3 decades + way, lost jobs etc. have stability now, but the reccession could change this for the worse. i got to hustle hard.

appetite used to be impaired- at 25 (i'm 52 now) i could wear a 28 inch waist- but this has comletely vanished i'm 180 lbs 5'6" ideal weight for my size is around 150.